Korean Circ J.  1999 Sep;29(9):994-998. 10.4070/kcj.1999.29.9.994.

A Case of Torsades de Pointes Induced by Cisapride

Abstract

Torsades de pointes, a polymorphic ventricular tachycardia associated with prolonged QT interval, is a well-known life-threatening arrhythmia, which has been found to be induced by various causes such as drugs, electrolyte imbalances, and severe bradycardia. Cisapride is a gastrointestinal prokinetic drug, which is widely used to treat gastroesophageal reflux disease or other functional gastrointestinal disorders. Cisapride can cause torsades de pointes and cases of torsedes de pointes induced by cisapride have been reported in other countries. Cases of torsades de pointes associated with antihistamine drugs have been reported in Korea, however, cisapride-induced torsades de pointes case has not been reported. We report a case of 31 year-old female patient who experienced repeated loss of consciousness due to cisapride-induced torsades de pointes.

Keyword

Torsades de pointes; Cisapride

MeSH Terms

Adult
Arrhythmias, Cardiac
Bradycardia
Cisapride*
Female
Gastroesophageal Reflux
Gastrointestinal Diseases
Humans
Korea
Tachycardia, Ventricular
Torsades de Pointes*
Unconsciousness
Cisapride
Full Text Links
  • KCJ
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr